I have been on my medication for 4 months. I have been pondering lately on when it may be time to wean off. I have been feeling good, a complete 180 from how I felt 4 months ago. Any opinion would be very much appreciated.
How will I know when it is time to come off sertraline?
Question posted by Pam88 on 23 Oct 2021
Last updated on 29 December 2021 by Jlpp
I know you asked this a while ago so this answer is probably irrelevant now!
You answered a question of mine when I first started taking sertraline. I believe we started taking it around the same time. I started feeling much better so decided I would come off of it. I did and I thought I was feeling good. I was having the odd intrusive thought which I was able to move on from pretty quickly so thought that was it - I was fixed! Fast forward to now and I’m now going through all the initial side effects of starting sertraline all over again. What I mean to say is when you do decide to taper off of it, pay attention to any anxiety you have. If it’s more then when you were taking it, you may need to carry on with it. I wouldn’t want anybody to feel how I feel again now. The only thing keeping me going is know that in a few weeks time I’ll feel more myself again! Hope you are well!
There's no way to tell except weaning off the medication and seeing if your symptoms recur.
It's usually advised to continue treatment for at least 6 months before considering stopping. Many people make the mistake of thinking that since they feel better it's time to discontinue the drug.
Talk to your doctor but don't jump right off without professional advice especially if you do decide to stop... you'll need to do so with a tapering dose schedule to avoid withdrawal symptoms.
PS, it's good to hear that you're doing so well, just be careful now.
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.